Diabetes and Ostomy: How Does It Affect Output?

Replies
3
Views
287
tnshaye
Feb 13, 2024 3:20 pm

This may be a dumb question, but I haven't gotten the chance to have a proper sit-down with my doctors yet. Yesterday, I was diagnosed with diabetes, and I was wondering if it affects your stoma or output at all. All my family and friends that have diabetes are telling me the medication affects their stomach and causes them to poop more than usual, but none of them have an ostomy bag. So, I'm thinking it may cause more output for me? If any diabetic ostomates can answer my question, that would be great.

darrenc26
Feb 13, 2024 5:12 pm

Hey,

 

I'm Darren Clark

from

Cheshire, England. I have had an ileostomy and diabetes for over twenty years. Output is fine, just need to lay off sugary snacks and fizzy drinks, same for stomas really. Hope this helps, any more help just ask!

 

Darren 

Gray Logo for MeetAnOstoMate

Why Join MeetAnOstoMate?

First off, this is a pretty cool site with 35,000 members who truly understand you.

It's not all about ostomy. We talk about everything.

Many come here for advice or to give advice, others have found good friends, and some have even found love. Most importantly, people here are honest and genuinely care.

🛑 Privacy is very important - we have many features that are only visible to members, ensuring a safe and secure environment for you to share and connect.

Create an account and you will be amazed by the warmth of this community.

AlexT
Feb 13, 2024 10:40 pm

Depending on what level of diabetes you have, a lot of it can be controlled with what/when you eat, exercise, and lifestyle.

infinitycastle52777
Feb 15, 2024 12:56 am

I take Januvia for my diabetes and it doesn't affect my stomach, but I will say if I eat something with high sugar, sometimes I get high volume liquid output. Not always, but sometimes. I think there are some meds out there that do cause loose stools. Some of the ones advertised on TV have a lot of side effects. You should talk to your doctor about what they think is the best medication, and if you find you are having a side effect from a medication, that is something good to tell your doctor right away.

Lee